My current doctor will not prescribe me klonopin and put me on Buspar instead. Compared to taking 1mg klonopin 3 times daily to 15mg twice daily of Buspar. Does it stand a chance?? I'm sceptical.. Confused and frustrated...
Klonopin v Buspar?
- 19 Jul 2011 by HOPEless87
- 20 September 2018
- buspar, klonopin, zoloft, depression, anxiety, social anxiety disorder, generalized anxiety disorder, anxiety and stress, nervous, doctor
Added 19 Jul 2011:
I'm 24 and thats why I shouldn't be this way? Its very REAL to me!
Added 20 Jul 2011:
Just started the buspar yesterday. I slept almost 11hrs, woke swollen. Took another dose and was irritated, hot, and nauseous. Fell back asleep for 4 hrs, deep sleep. My boyfriend couldn't wake me and i'm usually a light sleeper. Woke with swollen feet and hands, and face. Are these normal??
Yes, your anxiety is very real. The Buspar is a good medication for some people's anxiety and it is not addictive like the Klonopin. It is not as quick acting as the Klonopin. It will take some time for it to build in your system and begin to work. You may experience some side effects at first. These should subside with continued use. Once you have given it a couple of weeks, you can evaluate with your doctor the desire for klonopin.
It is important to take the Buspar at the same time each day and in the same manner. Either always take with food or always take without food. Being consistent with this is important for the medication to function properly.
I was put on Buspar 10mg, Abilify 5mg and Librium 10mg x 2:as needed for panic attacks, I was also removed from Klonopin 1 mg and Lunesta 3 mg the exact same day. I ended up in the E.R. from the withdrawn and new side effects. I lasted 9 more days before the side efects were so bad that I was "losing it" I went to see a Psychiatrist specialist (in these meds) who imformed me that what my "regular Dr" did was wrong, wrong wrong! Taking someone off meds and starting ne meds on the same day is just too much to handle, I am only 5" tall and 125 lbs, all of it was overwhelming to me. No matter how many time I stated that I was "over drugged" no-one listened. The Psychistrist changed me back to Klonipin 1 mg with .5 as needed the rest of the day and back on Lunesta as there really are people who have NO sleep pattern and need help seeping. So far I am doing good. The 10 mg Buspar shut me down like a zombie. I took it 2X a day. I hope to NEVER be on that again. Hope I helped.
i too was denied my klonopin and put on buspar. this medication is USELESS for people who have real anxiety issues. it did not help my anxiety at all... just a bunch of yucky side effects.i had to have my pain management dr(which also is a internal medicine dr) treat my anxiety which he did with xanax.in my opinion,buspar like i said is useless.the other drug you referred to "amitriptyline" is used for depression and is very similar to trazodone.it helps me get good sleep but not much else.
Dear Hopeless87, Klonopin is a lifesaver drug- for me. Hang in there... DD
Dear Hopeless87, my answer is Klonopin all the way... dd
Hello HOPEless87. Klonopin would be my choice. Buspar will end up at the short end of the stick. Regards pledge
Hi, I pretty much have the same problem, to be honest the klopin has been the only drug to help me, after many years, now I too am on buspar, I am having brain zaps, that last about a half hr. I am still taking the 0.5mg of klopin, and 10 mg of buspar, I have been on the buspar a week, it seems to help, but today I was going to try to not take the klopin, but had a rough time. This really is horrible, and wish everyone who suffers, good luck.
I have been on klonipan 2mg 2times daily & Xanax 1Mg 3times daily for the last 15years.Doc tried switching me to Buspar 10mg 3times a day &Vistarell 25 mg 2times a day.Big mistake.I was in the hospital for 5 days hallucinating & before I went in I was throwing up for 4days nonstop,which caused extreme dehydration.It was the worse experience in my life!! I am now back on my Klonipan &Xanax and if I have to stay on them the rest of my life,Then that's what I'll have to do.Anxiety is nothing to play around with.I switched Doctors... and won't let that happen again.Ever!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 12 May 2012 • 4 answers
Updated 30 Aug 2011 • 2 answers
Updated 11 Dec 2016 • 14 answers
Updated 30 Dec 2018 • 2 answers
Updated 9 Oct 2018 • 5 answers